SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SLR-PLUS IMPACTOR; PROSTHESIS,HIP,SEMI-CONSTRAINED,METALCERAMICPOLYMER,CEMENTEDORNON-POROUS
Back to Search Results |
| Model Number |
110903 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during the implantation of a hip prosthesis, the side superior extremity of a sl-plus/slr-plus impactor broke.Furthermore, no pieces fell into the patient.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
Additional Manufacturer Narrative
It was reported that, during the implantation of a hip prosthesis, the side superior extremity of a sl-plus/slr-plus impactor broke.Furthermore, no pieces fell into the patient.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, the reported failure could be confirmed and the complaint sample is fractured.A review of the product documentation did not detect any deviation that could have contributed to the reported failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation has been conducted.The occurrence and severity are in line with the corresponding risk file.The complaint history review for the complaint device revealed no additional complaints for the affected batch nor additional complaints for the same product number.Based on the performed investigation, the complaint could be confirmed.The root cause stays undetermined but wear and tear could have contributed to the reported failure.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag", all devices must be inspected and controlled for proper functioning after cleaning/disinfection.Smith&nephew will continue to monitor this device for similar issues.This investigation is considered closed.The returned complaint device will be scrapped.Internal complaint reference number: case-(b)(4).